Utah, 2025Drought in Utah, December 1 to 31, 2025
December 1 to 31, 2025 · NWS GJT · 3 events in 3 counties and zones
The month of December was generally uneventful as far as drought was concerned. Most locations remained below the Extreme (D3) Drought threshold, with only the northeastern Uintas seeing drought above the threshold.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The month of December was generally uneventful as far as drought was concerned. Most locations remained below the Extreme (D3) Drought threshold, with only the northeastern Uintas seeing drought above the threshold. However, there was no change in drought conditions through the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 30, 10:15 PM MST, 1 hour 45 minutes earlier. Its key messages:
- Winter Weather Advisories remain active for most mountain zones across the West Slope with 5-10 inches of snow expected by Monday morning.
- Travel on mountain passes is expected to be challenging this afternoon and Sunday night into Monday morning.
- Colder temperatures behind today's cold front will keep a cold trend in place this week.
- Another winter storm may move through midweek.
Area forecast discussion, Nov 30, 10:15 PM MST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1015 PM MST Sun Nov 30 2025
.KEY MESSAGES...
- Winter Weather Advisories remain active for most mountain
zones across the West Slope with 5-10 inches of snow expected
by Monday morning.
- Travel on mountain passes is expected to be challenging this
afternoon and Sunday night into Monday morning.
- Colder temperatures behind today's cold front will keep a
cold trend in place this week.
- Another winter storm may move through midweek.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 158 PM MST Sun Nov 30 2025
Per snow stake cameras, all mountain ranges have already begun
to receive an inch or two of snow as this late weekend shortwave
begins to push through from the northwest. Not much has changed
for the northern and central mountain ranges with a widespread
swath of 6-10 inches expected and higher localized amounts up to
a foot and a half in some portions of the Elks and West Elks.
The major change with this forecast comes over the Grand Mesa,
the Uncompahgre Plateau, the San Juans, and the La Sals, where
snow totals have jumped a few more inches. The culprit for this
is the increasing potential for stronger snow bands developing
along the frontal boundary near and south of I-70 in the mid-to-
late afternoon. Not all CAM's are on board with this stronger
convective development yet, but some (particularly the NAM Nest)
are certainly trending towards this outcome. Unfortunately,
without strong agreement among models, it's difficult to say if
these higher snow rates and totals will manifest or not, so it
is extremely important this afternoon and evening to stay aware
of current conditions, especially in those aforementioned
regions where strong snow bands could develop.
The heaviest snowfall should begin to wane following midnight,
though impactful snow showers could continue through sunrise,
particularly in the central and southern Colorado mountain
passes. After sunrise, look for snow showers to dissipate and
pave the way for clearer skies and a chilly afternoon behind the
front. High temperatures will run 5-15 degrees below normal
tomorrow afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 158 PM MST Sun Nov 30 2025
And the wave train doesn't end as we look upstream Tuesday. An
upper level trough will be located over western Montana and
eastern Idaho early Tuesday. Ahead of this feature will be a
shortwave that will just clip our CWA bringing some light snow
to the eastern Uintas, and northern valleys and mountains. Don't
look for much accumulation though, that won't start until the
main upper level trough and the next weak, cold front pushes
through. Ensembles are in fairly good agreement with this system
even this far out but that's not to say we couldn't see some
changes over the next few days. That being said, the forecast is
calling for 2 to 5 inches over the northern mountains, Flat
Tops and portions of the central mountains with lesser amounts
south. Previous, similar systems have come in with amounts like
these and then as we get closer to the event, amounts bump up so
there's always that chance. Either way, much of the CWA will
see some form of precip Tuesday morning through Thursday.
And wouldn't you know, the wave train continues Friday into the
weekend as pieces of energy move through northwesterly flow.
You folks up in Steamboat Springs, you know what this means.
Favorable orographics, not to mention stronger waves moving
through, over a prolonged period may bring some decent snowfall
amounts to the Elkheads and Park Ranges. We are still a ways
out, however, so take this with a grain of salt. Still,
something to look forward to. As far as high temperatures are
concerned, they will be on the cool side with highs generally
below more normal early December values across the region.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1009 PM MST Sun Nov 30 2025
The cold front has mostly exited the region to the southeast.
Behind the front, lingering snow showers and low ceilings will
continue behind the front through about 12Z, diminishing
northwest to southeast overnight before the ceilings lift to
VFR levels. Look for improving conditions above ILS breakpoints
at KHDN by 08Z, KGJT, KRIL and KEGE by 10Z, KMTJ and KTEX by
12Z, and KGUC by 14Z. Thereafter, expect clear skies and VFR
conditions across the region through 06Z.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Weather Advisory until noon MST Monday for COZ004-009-
010-012-013-017>019.
UT...Winter Weather Advisory until noon MST Monday for UTZ028.
&&
SHORT TERM...BW
LONG TERM...TGR
AVIATION...DBHazardous weather outlook, Nov 30, 2:45 AM MST, 21 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
245 AM MST Sun Nov 30 2025
COZ001>014-017>023-UTZ022>025-027>029-010945-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
245 AM MST Sun Nov 30 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
Another round of wintry weather is expected across the mountains
today. Mountain passes are expected to be snow covered and slick this
afternoon into Monday morning. Snow accumulations range from 3 to 10
inches across the region with higher totals on favorable aspects and
elevations. Snow will begin to taper early Monday morning, but cold
temperatures will keep roadways slick.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Snow winds down Monday morning. Unsettled conditions return Tuesday
afternoon, with additional mountain snowfall expected midweek and
into next weekend. Temperatures remain on the cool side of
climatology through the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight, however
spotters are encouraged to report snowfall amounts to the
National Weather Service in Grand Junction.
In the hours before
Local storm report, Nov 30, 7:02 PM MST, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
702 PM MST Sun Nov 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Snow 4 NNE Cedaredge 38.96N 107.89W
11/30/2025 M5.0 Inch Delta CO Public
Storm report: Cedaredge 4NNE @7200 5 inches
at 1700 hr.
&&
DBLocal storm report, Nov 30, 10:18 PM MST, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
1018 PM MST Sun Nov 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Snow 7 NE Sawpit 38.06N 107.91W
11/30/2025 E5.5 Inch San Miguel CO Trained Spotter
0600 PM Snow Hayden 40.49N 107.25W
11/30/2025 M3.0 Inch Routt CO CO-OP Observer
CO-OP Observer station HAYC2 Hayden.
0800 PM Snow Gunnison 38.54N 106.92W
11/30/2025 E6.0 Inch Gunnison CO Public
&&Drought, Grand Flat and Arches
- When
- December 1, 12:00 AM MST to December 26, 11:59 PM MST
- Where
- Grand Flat and Arches forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
Extreme (D3) Drought was removed from Utah Zone 027 - Grand Flat and Arches on November 26th. Drought must be included in Storm Data until a zone has been drought free for one month. December 26th marked the end of the one month period. This zone will no longer be included in Storm Data drought entries until such time as Extreme (D3) Drought conditions redevelop.
Drought, Canyonlands / Natural Bridges
- When
- December 1, 12:00 AM MST to December 26, 11:59 PM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Extreme (D3) Drought was removed from Utah Zone 029 - Canyonlands/Natural Bridges on November 26th. Drought must be included in Storm Data until a zone has been drought free for one month. December 26th marked the end of the one month period. This zone will no longer be included in Storm Data drought entries until such time as Extreme (D3) Drought conditions redevelop.
Drought, Eastern Uinta Mountains
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
At the beginning of the month of December, the US Drought Monitor analyzed an area of Extreme (D3) Drought in Utah Zone 023 - Eastern Uinta Mountains. This area covered roughly 25% of the zone, with 70% of the zone under Severe (D2) Drought conditions, and the remaining 5% under Moderate (D1) Drought. There were no changes to drought conditions from this point through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, December 1, 20252 deaths · 27 injured · 3 events
- Winter Weather in Missouri, December 1, 20252 deaths · 7 injured · 7 events
- Winter Weather in Missouri, December 1, 202529 injured · 9 events
- Winter Weather in Illinois, December 1, 20251 death · 1 event
- Strong Wind in Arizona, December 1, 20251 death · 1 event
- Drought in Missouri, December 1 to 31, 2025$6.7 million · 10 events
- Winter Storm and Winter Weather in Ohio, December 1 to 2, 202532 events
- Drought in Illinois, December 1 to 31, 202526 events
- Drought in Texas, December 1 to 31, 202520 events
- Drought in Alabama, December 1 to 31, 202519 events
- Drought in Maine, December 1 to 31, 202518 events
- Drought in Florida, December 1 to 31, 202518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1306896, 1306897, 1306912.